Sertraline-associated syndrome of inappropriate antidiuretic hormone: case report and review of the literature.
Selective serotonin reuptake inhibitors have gained widespread use in the treatment of depression. A 78-year-old woman became hyponatremic 3 days after being treated with sertraline and was subsequently diagnosed with the syndrome of inappropriate antidiuretic hormone (SIADH). She became symptomatic, but experienced rapid resolution of the laboratory and clinical abnormalities associated with SIADH on discontinuing sertraline and receiving fluid restriction, hypertonic saline, and demeclocycline. Several mechanisms may relate SIADH and vasopressin release to serotonin.
Published In/Presented At
Bradley, M. E., Foote, E. F., Lee, E. N., & Merkle, L. (1996). Sertraline-associated syndrome of inappropriate antidiuretic hormone: case report and review of the literature. Pharmacotherapy, 16(4), 680–683.
Department of Medicine, Department of Medicine Faculty